Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Erection problem, taking viagra. Diabetic. What other remedy options?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1015 Questions
Question
i am a dibetic, and i an taking medicine. i also take viagra 100mg. but now it seem that does not work, i can not obtain a erection. what are my option now
Posted Wed, 30 May 2012 in Erectile Dysfunction
 
 
Answered by Dr. Ashwini Kolur 6 hours later
Hello,

Thanks for your query. I will try my best to provide you with best possible professional recommendations to your questions.

It is been estimated that about 35%-75% of men with diabetes will experience at least some degree of erectile dysfunction. Men with diabetes tend to develop erectile dysfunction 10 to 15 years earlier than men without diabetes. Duration of diabetes also play a role.

Erectile dysfunction is multifactorial apart from diabetes other co factors associated with diabetes like overweight, smoking, taking too little exercise and other lifestyle factors may also contribute to erectile dysfunction. In addition psychological factors also have an enormous influence. Anxiety, guilt, depression, low self-esteem and paranoia about sexual failure are estimated to cause ED cases. If you have any of these it should be addressed.

Viagra contains sildenafil. If you feel they are not helping you, you may try other similar products like tadalafil after discussing with your treating doctor. For better effectiveness, these drugs are taken a half hour before sex and the effects can last from 4 to 5 hours.

I also advice strict control of the diabetes, regular monitoring of blood sugar and regular exercise and healthy diet to improve your sexual functions. Weight reduction if your body mass index is above normal will also play a significant role in treating your problem.

Yet again, I do hope that you have found something helpful and I will be glad to answer any further query.

Hope I have cleared your queries. If you do not have any clarifications, you can close the discussion and rate the answer

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor